MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRES
Model Number 1011880J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the distal right coronary artery (rca) with moderate calcification.The 3.0x15mm xience stent delivery system (sds) was implanted in the posterior descending artery (pda).The physician then decided to perform angioplasty to the posterier lateral artery (pla).The hi-torque (ht) balance middleweight elite guide wire was used to cannulate the pla.When the ht bmw elite guide wire was in place, the 2.5x8mm xience skypoint stent delivery system (sds) failed to cross due to the anatomy and was removed.There were no other issues noted.The ht bmw elite guide wire was repositioned and had resistance during withdrawal.A microcatheter was attempted to be used to remove the guide wire and it was after removing the microcatheter that it was noted that the proximal portion close to the guide catheter fractured and was left in the rca.The patient was sent immediately to surgery on (b)(6) 2023 and after surgery was admitted to intensive care.On (b)(6) 2023, the patient had cardiorespiratory complications and could not be treated any further due to a "do not resuscitate" (dnr) documentation.The patient died.Angiography was not done.In the physician's opinion, the use of the xience skypoint stent and ht bmw elite guide wire did not cause or contribute to the cardiorespiratory complications or death.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment appears to be related to the operational context of the procedure.Additionally, the patient was sent to surgery for removal of the separated portion of the guide wire.In the physician's opinion, the use of the ht bmw elite guide wire did not cause or contribute to the cardiorespiratory complications or death.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16724428
Report Number2024168-2023-03728
Device Sequence Number12586136
Product Code DQX
UDI-Device Identifier08717648144790
UDI-Public08717648144790
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number1011880J
Device Catalogue Number1011880J
Device Lot Number2101161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0X15MM XIENCE STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight89 KG